Oral clindamycin causing acute cholestatic hepatitis without ductopenia: a brief review of idiosyncratic drug-induced liver injury and a case report
Puli, Srinivas R.
MetadataShow full item record
Clindamycin is a lincosamide antibiotic active against most of the anaerobes, protozoans, and Gram-positive bacteria, including community-acquired methicillin-resistant Staphylococcus aureus. Its use has increased greatly in the recent past due to wide spectrum of activity and good bioavailability in oral form. Close to 20% of the patients taking clindamycin experience diarrhea as the most common side effect. Hepatotoxicity is a rare side effect. Systemic clindamycin therapy has been linked to two forms of hepatotoxicity: transient serum aminotransferase elevation and an acute idiosyncratic liver injury that occurs 1 3 weeks after starting therapy. This article is a case report of oral clindamycin induced acute symptomatic cholestatic hepatitis and a brief review of the topic.
Subjectdrug-induced liver injury
acute cholestatic hepatitis
acute liver failure